Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 129, NWS Tallahassee, FL

August 11, 2007Calhoun County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 11, 2007, 3:06 PM CDT for Calhoun County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2007, 3:06 PM CDT (20:06 UTC)
Expired
Aug 11, 2007, 3:32 PM CDT
In force
26 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Calhoun County, FL

The radar

The Eglin Afb radar (KEVX), 77 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 3:30 PM CDTTSTM WND DMGBlountstown, FL4 POWER LINES BLOWN DOWN BY WIND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2516 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 112007
SVRTAE
FLC013-112045-
/O.NEW.KTAE.SV.W.0129.070811T2006Z-070811T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM CDT SAT AUG 11 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
  THIS INCLUDES THE CITY OF BLOUNTSTOWN...

* UNTIL 345 PM CDT

* AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10     
  MILES WEST OF BLOUNTSTOWN...AND WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHWEST OF BLOUNTSTOWN BY 345 PM CDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3039 8533 3043 8531 3054 8521 3044 8502
      3043 8503 3038 8503 3034 8506 3032 8504
      3022 8511

$$

85-GIBBS
1 follow-up statement
000 
WWUS52 KTAE 112032
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
431 PM EDT SAT AUG 11 2007

FLC013-112041-
/O.CAN.KTAE.SV.W.0129.000000T0000Z-070811T2045Z/
CALHOUN FL-
331 PM CDT SAT AUG 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN COUNTY IN THE
PANHANDLE OF FLORIDA IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. HOWEVER...THIS STORM IS STILL PRODUCING FREQUENT CLOUD TO 
GROUND LIGHTNING...GUSTY WINDS UP TO 30 TO 35 MPH...AND LOCALLY 
HEAVY RAINFALL. REMAIN INDOORS UNTIL THIS STORM PASSES. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3039 8533 3043 8531 3054 8521 3044 8502
      3043 8503 3038 8503 3034 8506 3032 8504
      3022 8511

$$

85-GIBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:19 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 11, 1:19 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
219 PM EDT SAT AUG 11 2007

.SHORT TERM...HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE
NEXT SEVERAL DAYS. WITH UPPER HIGH RETREATING BACK TOWARDS THE
PLAINS ON SUNDAY...MAX TEMPS EXPECTED TO BE A FEW DEGREES LOWER
AND THIS SHOULD KEEP HEAT INDICES BELOW CRITICAL VALUES. DO NOT
PLAN TO ISSUE HEAT ADVISORY FOR SUNDAY AT THIS TIME. SFC TROUGH WILL
CONTINUE TO LINGER ACROSS THE AREA ON SUNDAY BUT DRIER AIR ALOFT
FILTERING IN SHOULD KEEP COVERAGE RELATIVELY LOW WITH ISOLATED TO
LOW END SCATTERED POPS.

SFC TROUGH DISSIPATES BY MONDAY WITH DRY NORTHERLY FLOW ALOFT.
THIS SHOULD LIMIT CONVECTION FURTHER WITH ONLY ISOLATED POPS IN
THE FORECAST. LACK OF CONVECTION WILL ALSO ALLOW FOR SLIGHTLY
WARMER TEMPERATURES.

.LONG TERM...NOT MUCH CHANGE IN THE PATTERN FOR TUESDAY WITH HOT
AND DRY NORTHERLY FLOW CONTINUING. LOW LEVEL FLOW TO BECOME MORE
EASTERLY WHICH SHOULD WORK TO KEEP TEMPERATURES DOWN A FEW
DEGREES...ESPECIALLY OVER EASTERN ZONES. BEYOND
WEDNESDAY...SUBTROPICAL RIDGE TO BUILD NORTH OF THE AREA WITH EAST
TO SOUTHEAST FLOW CONTINUING. THIS SHOULD KEEP MAX TEMPS A BIT
CLOSER TO NORMAL WITH MORE COVERAGE OF AFTERNOON CONVECTION.

&&

.AVIATION...GENERAL VFR CONDITIONS ANTICIPATED FOR THE REMAINDER OF
AFTERNOON HOURS. SCT SHOWERS/TSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE AREA WITH SOUTHERN TERMINALS FROM KTLH TO KPFN AND KVLD FAVORED
FOR CONVECTION. THUNDERSTORMS WILL BEGIN TO DEVELOP THROUGH MID
AFTERNOON BUT LIKELY REMAIN RATHER ISOLATED UNTIL THE LATER
AFTERNOON/EARLY EVENING HOURS. A FEW STORMS MAY BE ON THE STRONGER
SIDE  ACCOMPANIED BY A BRIEF PERIOD OF IFR CONDITIONS. LIGHTNING
ACTIVITY WITH A FEW OF THE STORMS MAY ALSO BE QUITE INTENSE. STORMS
DIMINISH IN COVERAGE AND INTENSITY AFTER SUNDOWN. LOOKING AT MOST
TERMINALS SEEING PERIOD OF MVFR VIS/CIGS AFTER MIDNIGHT TONIGHT. ANY
TERMINAL THAT SEES SIGNIFICANT RAINFALL DURING THE AFTERNOON/EVENING
WILL BECOME A MORE LIKELY CANDIDATE FOR A PERIOD OF IFR VIS DURING
THE LATE NIGHT.

&&

.MARINE...A WEAK PRESSURE PATTERN WILL REMAIN IN PLACE OVER THE
COASTAL WATERS FOR THE NEXT SEVERAL DAYS. THIS WILL CONTINUE TO
KEEP WINDS AND SEAS MINIMAL WITH AFTERNOON SEABREEZES NEAR THE
COAST.

&&

.FIRE WEATHER...HOT BUT HUMID CONDITIONS WILL CONTINUE FOR THE
NEXT SEVERAL DAYS KEEPING HUMIDITY VALUES ABOVE CRITICAL LEVELS.
NO HEADLINES NEEDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  78  97  75  98  75 /  20  30  10  20   0
PANAMA CITY  80  93  78  95  80 /  20  20  10  20   0
DOTHAN       77  98  76  97  75 /  20  20  10  20   0
ALBANY       77  98  75  99  76 /  20  20  10  20   0
VALDOSTA     76  97  75  98  75 /  20  30  10  20   0
CROSS CITY   76  95  76  97  74 /  20  40  10  20   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
     ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
     CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
     GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

FL...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
     FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

GM...NONE.

&&

CAMP/MROCZKA
Hazardous weather outlook, Aug 11, 4:47 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 AM EDT SAT AUG 11 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-121000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
547 AM EDT SAT AUG 11 2007 /447 AM CDT SAT AUG 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
A HEAT ADVISORY REMAINS IN EFFECT FOR THIS AFTERNOON DUE TO HEAT
INDEX VALUES REACHING 110 TO 115 DEGREES. ISOLATED TO SCATTERED
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. ALL THOSE WORKING
OUTSIDE NEED TO TAKE THE NECESSARY PRECAUTIONS TO AVOID EXTREME
DEHYDRATION OR POSSIBLE HEAT STROKE. DRINK PLENTY OF COLD
LIQUIDS...TAKE FREQUENT BREAKS...AND TRY TO GET INTO AN AIR
CONDITIONED ENVIRONMENT FOR PART OF THE TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY...
A WEAK SURFACE TROUGH WILL DROP DOWN INTO THE TRI-STATE REGION
SUNDAY AND BRING AN INCREASE IN THE CHANCE FOR SHOWERS AND
THUNDERSTORMS. AFTERNOON TEMPERATURES ARE FORECAST TO BE A FEW
DEGREES COOLER AND THEREFORE HEAT INDICES WILL ALSO BE LOWER.
INSTEAD OF HEAT INDICES IN THE 110 TO 115 RANGE WE SHOULD SEE
READINGS FROM 105 TO 109. DRIER AIR IS EXPECTED TO FILTER INTO THE
REGION EARLY NEXT WEEK AS THE SURFACE BOUNDARY SLIPS TO OUR SOUTH.
DAYTIME TEMPERATURES WILL STILL BE WELL ABOVE NORMAL BUT HEAT
INDICES SHOULD REMAIN IN THE 105 TO 109 RANGE DUE TO THE DRIER
AIR IN PLACE AT THE SURFACE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BARRY

In the hours before

Special weather statement, Aug 11, 2:18 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
318 PM EDT SAT AUG 11 2007

GAZ158-112000-
THOMAS-
318 PM EDT SAT AUG 11 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR THOMAS COUNTY IN
SOUTHWEST GEORGIA...

* UNTIL 400 PM EDT

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THOMASVILLE. THIS STORM WAS NEARLY
STATIONARY.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Aug 11, 2:26 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT SAT AUG 11 2007

FLZ008-112015-
COASTAL WALTON-
226 PM CDT SAT AUG 11 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN WALTON
COUNTY IN NORTH FLORIDA...

* UNTIL 315 PM CDT

AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF DE FUNIAK SPRINGS. THIS STORM
WAS NEARLY STATIONARY.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Aug 11, 2:36 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM EDT SAT AUG 11 2007

FLZ013-112015-
CALHOUN-
236 PM CDT SAT AUG 11 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN COUNTY IN
NORTH FLORIDA...

* UNTIL 315 PM CDT

AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF BLOUNTSTOWN. THIS STORM WAS
NEARLY STATIONARY.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Aug 11, 2:40 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT SAT AUG 11 2007

FLZ009-112030-
HOLMES-
240 PM CDT SAT AUG 11 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES COUNTY IN
NORTH FLORIDA...

* UNTIL 330 PM CDT

AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF DE FUNIAK SPRINGS. THIS STORM
WAS NEARLY STATIONARY.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Aug 11, 2:45 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 PM EDT SAT AUG 11 2007

FLZ018-112045-
JEFFERSON-
345 PM EDT SAT AUG 11 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON COUNTY...

* UNTIL 445 PM EDT

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING SOUTH AT 5 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Aug 11, 2:58 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT SAT AUG 11 2007

FLZ017-112045-
LEON-
358 PM EDT SAT AUG 11 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON COUNTY...

* UNTIL 445 PM EDT

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF TALLAHASSEE. THIS STORM WAS
NEARLY STATIONARY.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:11 PM CDTSevere Thunderstorm WarningTAELeon34 min
Aug 11, 3:36 PM CDTSevere Thunderstorm WarningTAELiberty39 min
Aug 11, 3:37 PM CDTSpecial Marine WarningTAE83 min
Aug 11, 3:43 PM CDTTornado WarningTAELiberty32 min
Aug 11, 5:02 PM CDTSpecial Marine WarningTAE88 min
Aug 11, 6:04 PM CDTSevere Thunderstorm WarningTAEJackson41 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.